|Titre :||Fatal anoxia due to rachacha consumption: Two cases reported (2014)|
|Auteurs :||C. MONTEIL-GANIERE ; J. M. GAULIER ; D. CHOPINEAUX ; L. BARRIOS ; A. PINEAU ; E. DAILLY ; R. CLEMENT|
|Type de document :||Article : Périodique|
|Dans :||Forensic Science International (Vol.245, December 2014)|
|Article en page(s) :||e1-e5|
|Discipline :||PRO (Produits, mode d'action, méthode de dépistage / Substances, action mode, screening methods)|
Thésaurus TOXIBASEETUDE DE CAS ; MORTALITE ; TOXICOLOGIE ; MORPHINE ; PAVOT ; AUTOPSIE ; CODEINE
Deaths due to ingesting rachacha, which is a homemade paste obtained by decocting poppy heads, are very rare. No fatalities have been recorded in scientific publications. This product is not considered to be very dangerous by its users. We are reporting the first deaths (a 30-year-old man and a 28-year-old woman), after ingesting rachacha balls and alcohol consumption during an evening with a friend. Signs compatible with acute anoxia were observed during autopsy. Toxicological analyses highlighted the presence of morphine and codeine in the blood, urine and bile, with an absence of 6-acetylmorphine. Concomitant consumption of alcohol certainly played a role in the occurrence of death. The black paste found at the scene was identified as rachacha. The mean of consumption (orally) was confirmed by the presence of morphine and codeine in the gastric contents of both victims. The analysis of hair samples was performed to reveal the substance consumption history. Therefore, a possibility of contamination by sweat and/or putrefactive liquids in the post-mortem period must be considered for the interpretation of the results. These two cases show that taking rachacha can be dangerous, especially when combined with the consumption of substances which could potentiate respiratory depression induced by morphine.
Rachacha is a homemade paste obtained by decocting poppy heads.
We are presenting two cases of death after rachacha and alcohol ingestion.
Signs compatible with anoxia were observed during the autopsy.
Toxicological analysis showed morphine, codeine and alcohol in blood.
|Domaine :||Autres substances / Other substances|
|Sous-type de document :||Etude de cas / Case report|
|Refs biblio. :||33|
|Affiliation :||Pharmacology and Toxicology Department, University Hospital of Nantes, Nantes, France|